April  2014, 34(4): 1683-1700. doi: 10.3934/dcds.2014.34.1683

On landscape functions associated with transport paths

1. 

University of California at Davis, Department of Mathematics, One Shields Ave, Davis,CA, 95616, United States

Received  October 2012 Revised  March 2013 Published  October 2013

In this paper, we introduce a multiple-sources version of the landscape function which was originally introduced by Santambrogio in [10]. More precisely, we study landscape functions associated with a transport path between two atomic measures of equal mass. We also study p-harmonic functions on a directed graph for nonpositive $p$. We show an equivalence relation between landscape functions associated with an $\alpha $-transport path and $ p$-harmonic functions on the underlying graph of the transport path for $ p=\alpha /(\alpha -1)$, which is the conjugate of $\alpha $. Furthermore, we prove the Lipschitz continuity of a landscape function associated with an optimal transport path on each of its connected components.
Citation: Qinglan Xia. On landscape functions associated with transport paths. Discrete & Continuous Dynamical Systems - A, 2014, 34 (4) : 1683-1700. doi: 10.3934/dcds.2014.34.1683
References:
[1]

R. B. Bapat, "Graphs and Matrices,", Universitext. Springer, (2010). doi: 10.1007/978-1-84882-981-7. Google Scholar

[2]

M. Bernot, V. Caselles and J.-M. Morel, Traffic plans,, Publicacions Matematiques, 49 (2005), 417. doi: 10.5565/PUBLMAT_49205_09. Google Scholar

[3]

M. Bernot, V. Caselles and J. M. Morel, "Optimal Transportation Networks: Models and Theory,", Lecture Notes in Mathematics, 1955 (2009). Google Scholar

[4]

A. Brancolini, G. Buttazzo and F. Santambrogio, Path functions over Wasserstein spaces,, Journal of the European Mathematical Society, 8 (2006), 415. doi: 10.4171/JEMS/61. Google Scholar

[5]

A. Brancolini and S. Solimini, On the Hölder regularity of the landscape function,, Interfaces and Free Boundaries, 13 (2011), 191. doi: 10.4171/IFB/254. Google Scholar

[6]

L. Brasco, G. Buttazzo and F. Santambrogio, A Benamou-Brenier approach to branched transport,, SIAM J. Math. Anal., 43 (2011), 1023. doi: 10.1137/10079286X. Google Scholar

[7]

G. Devillanova and S. Solimini, On the dimension of an irrigable measure,, Rend. Semin. Mat. Univ. Padova, 117 (2007), 1. Google Scholar

[8]

F. Maddalena, S. Solimini and J.-M. Morel, A variational model of irrigation patterns,, Interfaces and Free Boundaries, 5 (2003), 391. doi: 10.4171/IFB/85. Google Scholar

[9]

J. M. Morel and F. Santambrogio, The regularity of optimal irrigation patterns,, Arch. Mat. Rat. Mech., 195 (2010), 499. doi: 10.1007/s00205-008-0210-9. Google Scholar

[10]

F. Santambrogio, Optimal channel networks, landscape function and branched transport,, Interfaces and Free Boundaries, 9 (2007), 149. doi: 10.4171/IFB/160. Google Scholar

[11]

C. Villani, "Topics in Optimal Transportation,", Graduate Studies in Mathematics, 58 (2003). doi: 10.1007/b12016. Google Scholar

[12]

Q. Xia, Optimal paths related to transport problems,, Communications in Contemporary Mathematics, 5 (2003), 251. doi: 10.1142/S021919970300094X. Google Scholar

[13]

Q. Xia, Interior regularity of optimal transport paths,, Calculus of Variations and Partial Differential Equations, 20 (2004), 283. doi: 10.1007/s00526-003-0237-6. Google Scholar

[14]

Q. Xia, The formation of a tree leaf,, ESAIM Control, 13 (2007), 359. doi: 10.1051/cocv:2007016. Google Scholar

[15]

Q. Xia, The geodesic problem in quasimetric spaces,, Journal of Geometric Analysis, 19 (2009), 452. doi: 10.1007/s12220-008-9065-4. Google Scholar

[16]

Q. Xia, Boundary regularity of optimal transport paths,, Advances in Calculus of Variations, 4 (2011), 153. doi: 10.1515/ACV.2010.024. Google Scholar

[17]

Q. Xia, Ramified optimal transportation in geodesic metric spaces,, Advances in Calculus of Variations, 4 (2011), 277. doi: 10.1515/ACV.2011.002. Google Scholar

[18]

Q. Xia, Numerical simulation of optimal transport paths,, in, 1 (2010), 521. doi: 10.1109/ICCMS.2010.30. Google Scholar

[19]

Q. Xia and A. Vershynina, On the transport dimension of measures,, SIAM Journal on Mathematical Analysis, 41 (2010), 2407. doi: 10.1137/090770205. Google Scholar

[20]

Q. Xia and D. Unger, Diffusion-limited aggregation driven by optimal transportation,, Fractals, 18 (2010), 247. doi: 10.1142/S0218348X10004877. Google Scholar

[21]

Q. Xia and S. Xu, On the Ramified Optimal Allocation Problem,, Networks and Heterogeneous Media, 8 (2013), 591. doi: 10.3934/nhm.2013.8.591. Google Scholar

show all references

References:
[1]

R. B. Bapat, "Graphs and Matrices,", Universitext. Springer, (2010). doi: 10.1007/978-1-84882-981-7. Google Scholar

[2]

M. Bernot, V. Caselles and J.-M. Morel, Traffic plans,, Publicacions Matematiques, 49 (2005), 417. doi: 10.5565/PUBLMAT_49205_09. Google Scholar

[3]

M. Bernot, V. Caselles and J. M. Morel, "Optimal Transportation Networks: Models and Theory,", Lecture Notes in Mathematics, 1955 (2009). Google Scholar

[4]

A. Brancolini, G. Buttazzo and F. Santambrogio, Path functions over Wasserstein spaces,, Journal of the European Mathematical Society, 8 (2006), 415. doi: 10.4171/JEMS/61. Google Scholar

[5]

A. Brancolini and S. Solimini, On the Hölder regularity of the landscape function,, Interfaces and Free Boundaries, 13 (2011), 191. doi: 10.4171/IFB/254. Google Scholar

[6]

L. Brasco, G. Buttazzo and F. Santambrogio, A Benamou-Brenier approach to branched transport,, SIAM J. Math. Anal., 43 (2011), 1023. doi: 10.1137/10079286X. Google Scholar

[7]

G. Devillanova and S. Solimini, On the dimension of an irrigable measure,, Rend. Semin. Mat. Univ. Padova, 117 (2007), 1. Google Scholar

[8]

F. Maddalena, S. Solimini and J.-M. Morel, A variational model of irrigation patterns,, Interfaces and Free Boundaries, 5 (2003), 391. doi: 10.4171/IFB/85. Google Scholar

[9]

J. M. Morel and F. Santambrogio, The regularity of optimal irrigation patterns,, Arch. Mat. Rat. Mech., 195 (2010), 499. doi: 10.1007/s00205-008-0210-9. Google Scholar

[10]

F. Santambrogio, Optimal channel networks, landscape function and branched transport,, Interfaces and Free Boundaries, 9 (2007), 149. doi: 10.4171/IFB/160. Google Scholar

[11]

C. Villani, "Topics in Optimal Transportation,", Graduate Studies in Mathematics, 58 (2003). doi: 10.1007/b12016. Google Scholar

[12]

Q. Xia, Optimal paths related to transport problems,, Communications in Contemporary Mathematics, 5 (2003), 251. doi: 10.1142/S021919970300094X. Google Scholar

[13]

Q. Xia, Interior regularity of optimal transport paths,, Calculus of Variations and Partial Differential Equations, 20 (2004), 283. doi: 10.1007/s00526-003-0237-6. Google Scholar

[14]

Q. Xia, The formation of a tree leaf,, ESAIM Control, 13 (2007), 359. doi: 10.1051/cocv:2007016. Google Scholar

[15]

Q. Xia, The geodesic problem in quasimetric spaces,, Journal of Geometric Analysis, 19 (2009), 452. doi: 10.1007/s12220-008-9065-4. Google Scholar

[16]

Q. Xia, Boundary regularity of optimal transport paths,, Advances in Calculus of Variations, 4 (2011), 153. doi: 10.1515/ACV.2010.024. Google Scholar

[17]

Q. Xia, Ramified optimal transportation in geodesic metric spaces,, Advances in Calculus of Variations, 4 (2011), 277. doi: 10.1515/ACV.2011.002. Google Scholar

[18]

Q. Xia, Numerical simulation of optimal transport paths,, in, 1 (2010), 521. doi: 10.1109/ICCMS.2010.30. Google Scholar

[19]

Q. Xia and A. Vershynina, On the transport dimension of measures,, SIAM Journal on Mathematical Analysis, 41 (2010), 2407. doi: 10.1137/090770205. Google Scholar

[20]

Q. Xia and D. Unger, Diffusion-limited aggregation driven by optimal transportation,, Fractals, 18 (2010), 247. doi: 10.1142/S0218348X10004877. Google Scholar

[21]

Q. Xia and S. Xu, On the Ramified Optimal Allocation Problem,, Networks and Heterogeneous Media, 8 (2013), 591. doi: 10.3934/nhm.2013.8.591. Google Scholar

[1]

Shenzhou Zheng, Laping Zhang, Zhaosheng Feng. Everywhere regularity for P-harmonic type systems under the subcritical growth. Communications on Pure & Applied Analysis, 2008, 7 (1) : 107-117. doi: 10.3934/cpaa.2008.7.107

[2]

Qinglan Xia, Shaofeng Xu. On the ramified optimal allocation problem. Networks & Heterogeneous Media, 2013, 8 (2) : 591-624. doi: 10.3934/nhm.2013.8.591

[3]

David Kinderlehrer, Adrian Tudorascu. Transport via mass transportation. Discrete & Continuous Dynamical Systems - B, 2006, 6 (2) : 311-338. doi: 10.3934/dcdsb.2006.6.311

[4]

Lorenzo Brasco, Filippo Santambrogio. An equivalent path functional formulation of branched transportation problems. Discrete & Continuous Dynamical Systems - A, 2011, 29 (3) : 845-871. doi: 10.3934/dcds.2011.29.845

[5]

Nguyen Huy Chieu, Jen-Chih Yao. Subgradients of the optimal value function in a parametric discrete optimal control problem. Journal of Industrial & Management Optimization, 2010, 6 (2) : 401-410. doi: 10.3934/jimo.2010.6.401

[6]

Lv Chen, Hailiang Yang. Optimal reinsurance and investment strategy with two piece utility function. Journal of Industrial & Management Optimization, 2017, 13 (2) : 737-755. doi: 10.3934/jimo.2016044

[7]

D. Warren, K Najarian. Learning theory applied to Sigmoid network classification of protein biological function using primary protein structure. Conference Publications, 2003, 2003 (Special) : 898-904. doi: 10.3934/proc.2003.2003.898

[8]

Hongming Yang, C. Y. Chung, Xiaojiao Tong, Pingping Bing. Research on dynamic equilibrium of power market with complex network constraints based on nonlinear complementarity function. Journal of Industrial & Management Optimization, 2008, 4 (3) : 617-630. doi: 10.3934/jimo.2008.4.617

[9]

Yuri Latushkin, Alim Sukhtayev. The Evans function and the Weyl-Titchmarsh function. Discrete & Continuous Dynamical Systems - S, 2012, 5 (5) : 939-970. doi: 10.3934/dcdss.2012.5.939

[10]

Na Zhao, Zheng-Hai Huang. A nonmonotone smoothing Newton algorithm for solving box constrained variational inequalities with a $P_0$ function. Journal of Industrial & Management Optimization, 2011, 7 (2) : 467-482. doi: 10.3934/jimo.2011.7.467

[11]

Guozhen Lu, Yunyan Yang. Sharp constant and extremal function for the improved Moser-Trudinger inequality involving $L^p$ norm in two dimension. Discrete & Continuous Dynamical Systems - A, 2009, 25 (3) : 963-979. doi: 10.3934/dcds.2009.25.963

[12]

J. William Hoffman. Remarks on the zeta function of a graph. Conference Publications, 2003, 2003 (Special) : 413-422. doi: 10.3934/proc.2003.2003.413

[13]

Hassan Emamirad, Philippe Rogeon. Semiclassical limit of Husimi function. Discrete & Continuous Dynamical Systems - S, 2013, 6 (3) : 669-676. doi: 10.3934/dcdss.2013.6.669

[14]

Ken Ono. Parity of the partition function. Electronic Research Announcements, 1995, 1: 35-42.

[15]

Tomasz Downarowicz, Yonatan Gutman, Dawid Huczek. Rank as a function of measure. Discrete & Continuous Dynamical Systems - A, 2014, 34 (7) : 2741-2750. doi: 10.3934/dcds.2014.34.2741

[16]

Fernando Luque-Vásquez, J. Adolfo Minjárez-Sosa. Average optimal strategies for zero-sum Markov games with poorly known payoff function on one side. Journal of Dynamics & Games, 2014, 1 (1) : 105-119. doi: 10.3934/jdg.2014.1.105

[17]

Gershon Wolansky. Limit theorems for optimal mass transportation and applications to networks. Discrete & Continuous Dynamical Systems - A, 2011, 30 (1) : 365-374. doi: 10.3934/dcds.2011.30.365

[18]

Proscovia Namayanja. Chaotic dynamics in a transport equation on a network. Discrete & Continuous Dynamical Systems - B, 2018, 23 (8) : 3415-3426. doi: 10.3934/dcdsb.2018283

[19]

Giovanni Colombo, Khai T. Nguyen. On the minimum time function around the origin. Mathematical Control & Related Fields, 2013, 3 (1) : 51-82. doi: 10.3934/mcrf.2013.3.51

[20]

Welington Cordeiro, Manfred Denker, Michiko Yuri. A note on specification for iterated function systems. Discrete & Continuous Dynamical Systems - B, 2015, 20 (10) : 3475-3485. doi: 10.3934/dcdsb.2015.20.3475

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (11)
  • HTML views (0)
  • Cited by (2)

Other articles
by authors

[Back to Top]